MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD

BIOTRONIK SE & CO. KG SAFIO S 60; PACING LEAD
Model Number 370946
Medical Device Problem Code High Capture Threshold (3266)
Health Effect - Clinical Codes Dizziness (2194); Syncope/Fainting (4411)
Date of Event 05/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the lead was extracted due to increased threshold and exit block detection approx.24 months after the implantation.Patient experienced dizziness and loss of consciousness.
 
Additional Manufacturer Narrative
Upon receipt, the lead under complaint was subjected to an extensive analysis.The performance of the lead was scrutinized, including a visual and electrical inspection.The visual inspection revealed that the distal part of the lead was partly pulled out of the ring electrode.Based on the characteristics of the damage it is reasonable to assume that the observed damage resulted from tensile forces applied during the extraction procedure.Additionally, cuts into the insulation were found 19cm distal to the is1 connector pin, which most likely resulted from the surgery.However, a thorough analysis of the lead did not show any deviations which might have led to the reported clinical observations.The values of the parameters measured during the electrical analysis were within the technical specifications.The manufacturing process for this device was reinvestigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process.In conclusion, the analysis did not reveal any sign of a material or manufacturing problem.

Brand Name
SAFIO S 60
Common Device Name
PACING LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
MDR Report Key11980198
Report Number1028232-2021-03155
Device Sequence Number4268871
Product Code NVN
UDI-Device Identifier04035479113957
UDI-Public04035479113957
Combination Product (Y/N)N
PMA/510(K) Number
P950037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Model Number370946
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 06/04/2021
Supplement Date Received by Manufacturer06/22/2021
Initial Report FDA Received Date06/10/2021
Supplement Report FDA Received Date06/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;